MAUDE Adverse Event Report: INVACARE FLORIDA PERFECTO2 V WITH SENSOR 9153650799; GENERATOR, OXYGEN, PORTABLE

INVACARE FLORIDA PERFECTO2 V WITH SENSOR 9153650799; GENERATOR, OXYGEN, PORTABLE
Model Number NA:IRC5PO2V
Medical Device Problem Codes Material Discolored (1170); Material Deformation (2976); Explosion (4006)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was manufactured in march 2017 making it roughly 1 year and 10 months old at the time of the event.This device has an expected life of 3 years.The device is currently in the process of being returned to invacare for investigation.Pictures were provided which showed: the product tank cap which is composed of nylon (plastic) appeared to be broken into pieces, the pressure regulator appeared to be damaged, and discoloration and deformation of the tubing coming from the sieve beds was visible.Based on the available information this failure mode appears to have been previously identified and investigated.The investigation activities concluded that the failure is unlikely to occur, the system must experience multiple faults to result in the failure observed.When the system is operating under normal conditions or a single fault condition the failure is unlikely.Invacare has updated the concentrator's components to prevent potential recurrence of this issue.An update will be provided if any new information is obtained.
 
Event or Problem Description
The reporter stated the top of the product tank and the pressure regulator had come off in pieces causing the cabinet casing to break into two pieces, and sieve dust was throughout the unit.The end user was not in the room at the time, and no injury was alleged.The unit was a rental unit.
 
Additional Manufacturer Narrative
Further inspection was completed on the irc5po2v concentrator.The evaluation confirmed the allegation that the product tank was involved in an over-pressurization event.The product tank cap was fragmented, and the sound box was deformed.The pe valve tubing was discolored and had a hole present indicating the tubing experienced an overheating event.The shroud was fractured along the seam and the control panel, hour meter, and power switch were displaced.The evidence supports this event was contained within the shroud of the concentrator.Based on the available information this failure mode appears to have been previously identified and investigated.The investigation activities concluded that the failure is unlikely to occur, the system must experience multiple faults to result in the failure observed.When the system is operating under normal conditions or a single fault condition the failure is unlikely.Invacare has updated the concentrator's components to prevent potential recurrence of this issue.
 
Event or Problem Description

Brand Name
PERFECTO2 V WITH SENSOR 9153650799
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
INVACARE FLORIDA
2101 east lake mary blvd
sanford FL 32773
MDR Report Key8429229
Report Number1031452-2019-00005
Device Sequence Number14200457
Product Code CAW
UDI-Device Identifier00841447100010
UDI-Public00841447100010
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberNA:IRC5PO2V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1